Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Int J Thyroidol. 2018 Nov;11(2):88-91. Korean. Case Report. https://doi.org/10.11106/ijt.2018.11.2.88
Lee EK , Lee YK , Hwangbo Y , Lee YJ .
Division of Endocrinology, Center for Thyroid Cancer, National Cancer Center, Goyang, Korea. waterfol@ncc.re.kr
Abstract

After introducing tyrosine kinase inhibitors (TKIs) as promising treatments for radioactive iodine refractory advanced thyroid cancer patients, we more often meet patients with TKI-related hormone and electrolyte imbalances in clinics. Hypocalcemia associated with TKI is associated with an imbalance in calcium-vitamin D metabolism. TKI-related hypothyroidism is related to the metabolic rate of thyroid hormones. The two side effects usually occur in the early stages of TKI treatment, and if the imbalance is corrected appropriately, the effects are minor, but in severe cases, the TKI should be discontinued. The authors reported a case of severe hypocalcemia and thyroid dysfunction after TKI treatment. A 56-year-old man suffered from symptomatic hypocalcemia during TKI treatment, which was resolved after he stopped taking the TKI medication. Although calcium and vitamin D replacement have increased, hypocalcemia was recurred and TKI treatments have been permanently stopped due to serious weight loss in grade 3. After the interruption, his calcium levels normalized.

Copyright © 2019. Korean Association of Medical Journal Editors.